U. GAFTER, M.D.; L. KOMLOS, Ph.D.; T. WEINSTEIN, M.D.; D. ZEVIN, M.D.; J. LEVI, M.D.
To the editor: Thrombocytopenia induced by ranitidine is rare (1-3). We describe the case of a patient who developed thrombocytopenic purpura and eosinophilia after initiation of ranitidine treatment. The thrombocytopenia could be attributed to cell-mediated hypersensitivity.
A 57-year-old man with polycystic kidney disease, hypertension, and mild renal failure was followed in the outpatient nephrology clinic. His past history included diabetes mellitus for 15 years treated with an appropriate diet. For the last 10 years he had had angina pectoris, for which he underwent a three-vessel coronary bypass operation. He had also had bilateral carotid endarterectomy. His recent medications included atenolol,
Learn more about subscription options.
Register Now for a free account.
GAFTER U, KOMLOS L, WEINSTEIN T, ZEVIN D, LEVI J. Thrombocytopenia, Eosinophilia, and Ranitidine. Ann Intern Med. 1987;106:477. doi: 10.7326/0003-4819-106-3-477_1
Download citation file:
Published: Ann Intern Med. 1987;106(3):477.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only